MAUDE Adverse Event Report: WILLIAM COOK EUROPE COOK CELECT NAVALIGN FEMORAL VENA CAVA FILTER SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR

WILLIAM COOK EUROPE COOK CELECT NAVALIGN FEMORAL VENA CAVA FILTER SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Catalog Number IGTCFS-65-1-FEM-CELECT
Medical Device Problem Code Structural Problem (2506)
Health Effect - Clinical Codes Internal Organ Perforation (1987); Pain (1994); Skin Discoloration (2074); Perforation of Vessels (2135); Skin Burning Sensation (4540)
Type of Reportable Event Serious Injury
Event or Problem Description
Patient allegedly received a cook celect filter on (b)(6) 2012 via the right common femoral vein due to deep vein thrombosis (dvt).Patient is alleging organ and vena cava perforation.Patient notes and further alleges experiencing "frequent pain in leg; leg gets very red/purple and burns; very worried about what may happen", as well as limited physical activity.Per a computed tomography (ct) abdomen: "an inferior vena cava filter is present.No tilt of the filter is present.The superior tip of the filter is very near the left anterior wall of the inferior vena cava.2 right renal veins are present.The superior tip of the filter is located very near the level of the takeoff of the right renal vein.There is a clear fat plane between the outer wall of the inferior vena cava and multiple struts of the filter.2 of the left lateral struts of the filter extend through the left lateral wall of the inferior vena cava and project into the abdominal aorta.No inferior vena cava stenosis is present".
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E3 ¿ occupation: non-healthcare professional.Investigation: the reported allegations have been further investigated based on the information provided to date.The following allegations have been investigated: organ (org)/vena cava (vc)/aorta perforation, leg pain/burning sensation/discoloration, worry, limited physical activity.Filter interacts with ivc wall, e.G.Penetration/perforation/embedment.This may be either symptomatic or asymptomatic.Potential causes may include improper deployment; and (or) excessive force or manipulations near an in-situ filter (e.G., a surgical or endovascular procedure in the vicinity of a filter).Potential adverse events that may occur include, but are not limited to, the following: trauma to adjacent structures, vascular trauma.Unknown if the reported leg pain/burning sensation/discoloration, worry, and limited physical activity are directly related to the filter and unable to identify a corresponding failure mode at this point in time.(b)(4) devices in lot.No other complaints have been reported against the lot.The associated work order was reviewed.No related/relevant notes were documented.The device is manufactured and inspected according to specifications.No evidence to suggest that this device was not manufactured according to specifications and nothing indicates that the filter did not perform as intended, e.G.Intended for the prevention of recurrent pulmonary embolism (pe) via placement in the vena cava.Cook will reopen its investigation if further information is received warranting supplementation in accordance with 21 c.F.R.803.56.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
COOK CELECT NAVALIGN FEMORAL VENA CAVA FILTER SET
Common Device Name
DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6, dk-4632
bjaeverskov
Manufacturer (Section G)
WILLIAM COOK EUROPE
sandet 6, dk-4632
bjaeverskov
Manufacturer Contact
henriette s. christiansen
sandet 6, dk-4632
bjaeverskov 
MDR Report Key18527773
Report Number3002808486-2024-00008
Device Sequence Number12358150
Product Code DTK
UDI-Device Identifier10827002529141
UDI-Public(01)10827002529141(17)150815(10)E2962417
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K090140
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/15/2015
Device Catalogue NumberIGTCFS-65-1-FEM-CELECT
Device Lot NumberE2962417
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/03/2024
Initial Report FDA Received Date01/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/15/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient SexMale
Patient Weight147 KG